Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 1, NWS Des Moines, IA

March 20, 2011Audubon County, Carroll County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Mar 20, 2011, 3:28 AM CDT for Audubon County, Carroll County, Iowa. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 20, 2011, 3:28 AM CDT (08:28 UTC)
Expired
Mar 20, 2011, 4:15 AM CDT
In force
47 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Audubon County, IA, Carroll County, IA

The radar

The Des Moines radar (KDMX), 88 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 304 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
304 m²/s²
0-3 km storm-relative helicity
435 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

483 
WUUS53 KDMX 200828
SVRDMX
IAC009-027-200915-
/O.NEW.KDMX.SV.W.0001.110320T0828Z-110320T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
328 AM CDT SUN MAR 20 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN AUDUBON COUNTY IN WEST CENTRAL IOWA...
  EASTERN CARROLL COUNTY IN WEST CENTRAL IOWA...

* UNTIL 415 AM CDT

* AT 325 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR AUDUBON...OR 21 MILES SOUTH OF CARROLL...AND
  MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GLIDDEN...DEDHAM...WILLEY...CARROLL AIRPORT AND RALSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.

&&

LAT...LON 4221 9466 4221 9465 4212 9464 4191 9463
      4186 9470 4186 9475 4182 9475 4170 9491
      4180 9503
TIME...MOT...LOC 0828Z 219DEG 37KT 4180 9493
WIND...HAIL <50MPH 1.00IN

$$

COGIL
2 follow-up statements
238 
WWUS53 KDMX 200844
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
344 AM CDT SUN MAR 20 2011

IAC009-200854-
/O.CAN.KDMX.SV.W.0001.000000T0000Z-110320T0915Z/
AUDUBON IA-
344 AM CDT SUN MAR 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN AUDUBON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4221 9466 4220 9465 4213 9464 4193 9463
      4186 9475 4192 9492
TIME...MOT...LOC 0844Z 219DEG 37KT 4192 9477

$$

IAC027-200915-
/O.CON.KDMX.SV.W.0001.000000T0000Z-110320T0915Z/
CARROLL IA-
344 AM CDT SUN MAR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CARROLL COUNTY UNTIL 415 AM CDT...

AT 342 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 6 MILES WEST OF COON RAPIDS...OR 12 MILES SOUTH OF
CARROLL...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  GLIDDEN...WILLEY...CARROLL AIRPORT AND RALSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4221 9466 4220 9465 4213 9464 4193 9463
      4186 9475 4192 9492
TIME...MOT...LOC 0844Z 219DEG 37KT 4192 9477
WIND...HAIL <50MPH 1.00IN

$$

COGIL
936 
WWUS53 KDMX 200913
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
413 AM CDT SUN MAR 20 2011

IAC027-200923-
/O.EXP.KDMX.SV.W.0001.000000T0000Z-110320T0915Z/
CARROLL IA-
413 AM CDT SUN MAR 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARROLL COUNTY WILL
EXPIRE AT 415 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4221 9466 4220 9465 4213 9464 4193 9463
      4186 9475 4192 9492
TIME...MOT...LOC 0913Z 219DEG 37KT 4214 9450

$$

COGIL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 3:17 AM CDT, 11 minutes earlier.

Area forecast discussion, Mar 20, 3:17 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
317 AM CDT SUN MAR 20 2011

.SHORT TERM /TODAY/...
ONGOING STRONG MOISTURE TRANSPORT IS HELPING FUEL SHOWERS AND
THUNDERSTORMS ACRS MUCH OF CENTRAL IOWA EARLY THIS MORNING. SO FAR
THE CONVECTION HAS BEEN MULTICELLULAR NON SEVERE AS WOULD BE
EXPECTED WITH LIMITED CAPE AND RELATIVELY MOIST PROFILES ALOFT.
HOWEVER...HAVE SEEN SOME STRONG TO SEVERE CONVECTION JUST TO THE
SOUTHWEST OF THE AREA ON NOSE OF BEST MOISTURE AND INSTABILITY.
GIVEN THE TRAJECTORIES OF THE LLJ AND INSTABILITY...WILL LIKELY SEE
SOME OF THIS CONVECTION SLIDE INTO FAR SOUTHERN IOWA BEFORE
DAYBREAK. ANTICIPATE THE WIDESPREAD CONVECTION TO GRADUALLY SHIFT TO
THE NORTHEAST WITH THE STRONGEST THETA-E ADVECTION WITH COVERAGE
DECREASING ACRS CENTRAL IOWA BY LATER IN THE MORNING. WILL THEN SEE
INSTABILITY AXIS MOVE INTO THE AREA BY MIDDAY AHEAD OF A QUICKLY
APPROACHING COLD FRONT. THE RAPID PROGRESS OF THE FRONT WILL LIMIT
THE STRONGEST AFTERNOON CONVECTION TO THE SOUTHEAST QUARTER OF THE
FORECAST AREA PRIOR TO THE FRONT EXITING. SHEAR WILL BE SUFFICIENT
FOR SOME SEVERE CONVECTION IN MAIN INSTABILITY CORRIDOR WITH THE
POSSIBILITY OF LARGE HAIL. MAY ALSO MANAGE TO GET SOME WIND GUSTS AS
THE STABLE NEAR SFC LAYER GRADUALLY ERODES AWAY. TEMPERATURES WILL
ONCE AGAIN CLIMB WELL ABOVE NORMAL WITH THERMAL RIDGE PASSING INTO
THE STATE WITH READINGS NEAR 70 ONCE AGAIN IN THE SOUTH.

.LONG TERM /TONIGHT THROUGH SATURDAY/...
VERY ACTIVE FORECAST REMAINS ON TRACK OVER THE NEXT SEVERAL
DAYS...REALLY THROUGH MOST OF THE LONG TERM FORECAST PERIOD. LITTLE
CHANGE IN THINKING TONIGHT AS A LARGE GYRE REMAINS JUST OFFSHORE THE
PACIFIC U.S. COAST...WITH 500 MB FLOW TURNING TO SOUTHWESTERLY
ACROSS THE CENTRAL U.S. AND AN INITIAL SHORTWAVE IMPULSE CURRENTLY
MOVING OFF THE ROCKIES INTO THE WESTERN HIGH PLAINS. THIS LEADING
SYSTEM WILL PRODUCE SHOWERS AND THUNDERSTORMS ACROSS OUR AREA TODAY
AS DISCUSSED ABOVE...TAPERING OFF QUICKLY THIS EVENING AS A SURFACE
TROUGH SWEEPS ACROSS THE AREA. TIMING OF THE END OF PRECIP WILL BE
VERY CLOSE ON EITHER SIDE OF 00Z THIS EVENING...NAMELY THE BEGINNING
OF THE TONIGHT/LONG TERM PERIOD...SO HAVE HUNG ONTO SOME SLIGHT
CHANCE TO LOW CHANCE POPS ACROSS OUR SOUTHEASTERN HALF OR SO TO
ACCOUNT FOR ANY LINGERING STORMS IN THE EVENING...WHICH SHOULD BE
OUT OF THE AREA WELL BEFORE MIDNIGHT. A FEW SEVERE STORMS WILL BE
POSSIBLE IN JUST THE FIRST COUPLE OF HOURS AFTER 00Z IF THE TROUGH
HAS NOT CLEARED OUR AREA BEFORE THEN. THE TROUGH WILL STALL
SOMEWHERE ACROSS NORTHERN MISSOURI LATER TONIGHT.

FROM LATER TONIGHT THROUGH MOST OF MONDAY MORNING RIDGING WILL MOVE
VERY QUICKLY THROUGH THE REGION RESULTING IN MUCH COOLER
TEMPERATURES ESPECIALLY ACROSS NORTHERN IOWA...HOWEVER THIS CHANGE
IN WEATHER WILL BE SHORT LIVED AS THE GYRE OFF THE WEST COAST WILL
PHASE INTO A LONGWAVE TROUGH AND BE APPROACHING THE WESTERN ROCKIES
BY MIDDAY MONDAY. THIS WILL STRENGTHEN THE 500 MB FLOW AND TURN IT
EVEN FURTHER SOUTHWEST...ONCE AGAIN PRODUCING CYCLOGENESIS IN THE
LEE OF THE ROCKIES WITH A SURFACE LOW LIKELY DEVELOPING RAPIDLY
AROUND NORTHEASTERN COLORADO/WESTERN NEBRASKA. IN RESPONSE THE OLD
TROUGH BOUNDARY ACROSS NORTHERN MISSOURI WILL BEGIN TO SHARPEN AND
SLOWLY RETREAT NORTHWARD AS A WARM FRONT. BY MONDAY NIGHT MOST OF
THE ENERGY OF THE LONGWAVE TROUGH TO OUR WEST WILL BE CONSOLIDATING
INTO A CLOSED 500 MB LOW AND WHEELING NORTHEAST INTO WYOMING AND
MONTANA...WHICH WILL CAUSE THE SURFACE LOW REFLECTION TO MOVE UP TO
AROUND SIOUX CITY BY TUESDAY MORNING AND PULLING THE WARM FRONT
SLOWLY UP INTO CENTRAL IOWA. BY MONDAY AFTERNOON AND EVENING
DESTABILIZATION AND FORCING WILL BE SUFFICIENT TO GENERATE SHOWERS
AND THUNDERSTORMS ALONG THE NORTH OF THE BOUNDARY...BUT TO THE SOUTH
PRECIP IS MORE UNCERTAIN AS FORECAST SOUNDINGS INDICATE AN EML
MOVING INTO THAT REGION. HAVE THUS INCREASED POPS SUBSTANTIALLY TO
LIKELIES ACROSS ABOUT THE NORTHERN TWO THIRDS OF THE CWA...BUT KEPT
THEM IN THE 40 TO 50 RANGE ACROSS THE SOUTH. THERE WILL ONCE AGAIN
BE A NARROW WINDOW OF OPPORTUNITY FOR SEVERE STORMS ON MONDAY
AFTERNOON AND EVENING ESPECIALLY ALONG THE WARM FRONT AND CLOSE TO
THE APPROACHING SURFACE LOW IN OUR WEST AND SOUTHWEST...HOWEVER THIS
IS CONDITIONAL ON THE LOCATION OF THE FRONT...DEGREE OF
DESTABILIZATION...AND POSSIBLE IMPACT OF THE EML.

ON TUESDAY THINGS COULD GET EVEN MORE INTERESTING AS A SECONDARY
SHORTWAVE ROUNDING THE 500 MB TROUGH TO OUR NORTHWEST WILL DRAG THE
LOW MORE SOUTHEASTWARD ACROSS OUR AREA BY TUESDAY NIGHT...PROLONGING
THE OVERALL PRECIP EVENT AND INCREASING THE POTENTIAL FOR SEVERE
THUNDERSTORMS ON TUESDAY AFTERNOON AND EVENING. FORECAST MODELS ARE
NEARLY UNANIMOUS IN BRINGING THE SURFACE LOW INTO OUR NORTHWESTERN
COUNTIES BY 00Z TUESDAY EVENING...WITH THE WARM FRONT STRETCHING
EAST SOUTHEAST FROM THE LOW AND A TROUGH TRAILING SOUTHWARD DOWN OUR
SOUTHWESTERN CWA BORDER WITH OAX. STRONG FORCING NEAR THE TRIPLE
POINT ASSOCIATED WITH THE STRONG SHORTWAVE ROUNDING THE 500 MB
TROUGH WILL LIKELY RESULT IN VIGOROUS CONVECTION WITH STRONGLY
SHEARED PROFILES IN PLACE. SPC HAS PLACED VIRTUALLY OUR ENTIRE AREA
WITHIN A 30 PERCENT SLIGHT RISK AREA DURING THIS TIMEFRAME WHICH
SEEMS WARRANTED. THIS SITUATION WILL BEAR MONITORING OVER THE NEXT
COUPLE OF DAYS.

THE NEARLY STACKED LOW AND SURFACE TROUGH WILL FINALLY CROSS OUR
AREA LATE TUESDAY EVENING...ENDING OUR THUNDERSTORMS AND SEVERE
WEATHER THREAT BUT ALSO BRINGING SIGNIFICANTLY COLDER AIR WITH
STRENGTHENING NORTHWESTERLY WINDS INTO IOWA. WE MAY EVEN SEE SOME
LIGHT SNOW MIX AT TIMES FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT ACROSS OUR NORTHERN COUNTIES...BUT NO REAL ACCUMULATION IS
EXPECTED. ALREADY BY THURSDAY MORNING THIS WHOLE SCENARIO WILL BE
SETTING UP FOR A POSSIBLE REPEAT WITH ANOTHER GYRE OFF THE NORTHWEST
U.S. COAST AND A LEADING IMPULSE CROSSING THE ROCKIES...AND THE
LONGER RANGE MODELS ARE HAVING TROUBLE RESOLVING THE EVOLUTION AND
EFFECTS OF THIS SHORTWAVE ACROSS IOWA ON THURSDAY NIGHT/FRIDAY.
HOWEVER...WITH MUCH COOLER AND DRIER AIR IN PLACE ACROSS THE REGION
ANY PRECIP THAT DOES OCCUR WOULD LIKELY BE IN THE FORM OF LIGHT SNOW
OR COLD RAIN. HAVE KEPT SLIGHT POPS IN OUR SOUTHWESTERN COUNTIES ON
THURSDAY NIGHT BUT OTHERWISE HAVE NOT ADJUSTED THE FORECAST IN THESE
EXTENDED PERIODS AS MORE RUN TO RUN MODEL CONSISTENCY IS NEEDED.

&&

.AVIATION...20/06Z
INITIALLY DRY LOW LEVEL AIR DELAYING LOWERING OF CEILINGS AND ONSET
OF PRECIPITATION.  STRONG THETA-E ADVECTION SHOULD RESULT IN
WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS TONIGHT AND CONTINUED
LIGHT RAIN THROUGH THE MORNING HOURS.  MODEL SOUNDINGS SHOW STRONG
LOW-LEVEL JET JUST OFF THE BOUNDARY LAYER AND CONTINUED LOW-LEVEL
SHEAR LATE TONIGHT.  COLD FRONT MOVES THROUGH SUNDAY AFTERNOON.
COULD SEE THUNDERSTORM DEVELOPMENT IN THE LATE AFTERNOON IN THE
SOUTHEAST.

&&

.HYDROLOGY...19/20Z

SNOW MELT IN THE FAR NORTH IS ALREADY AFFECTING RIVERS ACROSS
NORTHERN IOWA.  MODERATE FLOODING IS EXPECTED AT ESTHERVILLE ON THE
WEST FORK DES MOINES RIVER BY MID WEEK...AND MINOR FLOODING ON THE
EAST FORK DES MOINES RIVERS IS EXPECTED OVER THE NEXT SEVERAL DAYS.
RIVER FLOOD WARNINGS ARE NOW IN EFFECT FOR SEVERAL SITES OVER
NORTHERN IOWA.

AN ACTIVE WEATHER PATTERN FOR SUNDAY AND THE UPCOMING WEEK WILL
THREATEN CONDITIONS FURTHER.  SOME UNCERTAINTY EXISTS IN EXACTLY HOW
THE SNOW MELT FROM THE SNOWPACK OVER SOUTH DAKOTA AND MINNESOTA WILL
RESPOND OVER THE NEXT THREE TO FIVE DAYS.  RAINFALL FROM A COUPLE OF
WEATHER SYSTEMS THAT WILL AFFECT THE MIDWEST WILL COMPLICATE
THINGS.  TONIGHT AND SUNDAY RAIN WILL DEVELOP AND SPREAD NORTHEAST
FROM MISSOURI.  RAINFALL AMOUNTS ARE NOT CERTAIN BUT THE HEAVIEST
RAINFALL WILL LIKELY REMAIN OVER SOUTHERN IOWA AND HAVE A MINIMAL
IMPACT TO RIVERS CURRENTLY IN FLOOD.  A SECOND SYSTEM FOR MONDAY AND
TUESDAY WILL BRING MORE WIDESPREAD RAINFALL WITH HIGHER RAINFALL
AMOUNTS LIKELY ACROSS THE NORTH AND EAST.  THIS IS A CHANGE FROM
PREVIOUS THINKING AND THIS WILL IMPACT RIVERS.  COLDER AIR WILL MOVE
INTO THE REGION MID TO LATE WEEK SO SNOWMELT FROM THE SNOWPACK UP
NORTH WILL DIMINISH.  HOWEVER...THE INTERACTION OF HOW MUCH SNOW
MELT WILL OCCUR...HOW MUCH WILL MAKE IT INTO THE RIVERS AND JUST HOW
MUCH RAINFALL WILL OCCUR AND WHERE LEADS TO SOME UNCERTAINTY OF
ADDITIONAL FLOODING BUT WITH AREA RIVERS ALREADY IN FLOOD AND
FORECAST TO BE IN MODERATE FLOOD THE SITUATION WILL NEED TO BE
MONITORED.

TO KEEP INFORMED OF THE ACTIONS OF AREA RIVERS PLEASE REFER TO OUR
AHPS RIVER WEB PAGES FOR MORE INFORMATION ON RIVER FORECASTS. GO TO
OUR WEB SITE AT WEATHER.GOV/DESMOINES THEN CLICK ON THE OPTION FOR
RIVERS & LAKES ON THE LEFT HAND MENU.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...COGIL
LONG TERM...LEE
HYDROLOGY...FAB
AVIATION...JOHNSON
Hazardous weather outlook, Mar 19, 11:10 PM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1110 PM CDT SAT MAR 19 2011

IAZ027-028-033>039-044>050-057>062-070>075-081>086-092>097-210415-
BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
1110 PM CDT SAT MAR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ARE FORECAST
TONIGHT.  SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE EXPECTED DURING THE DAY ON SUNDAY AND INTO
SUNDAY EVENING...THEN AGAIN AT INTERVALS ON MONDAY AND TUESDAY. THERE
IS A SLIGHT RISK OF A FEW SEVERE THUNDERSTORMS...MAINLY ACROSS
SOUTHERN IOWA DURING THE AFTERNOON AND EVENING HOURS ON
SUNDAY AND AGAIN ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE IN THE DAY ON
SUNDAY AND TUESDAY.

IAZ004>007-015>017-023>026-210415-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-
1110 PM CDT SAT MAR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT. SEVERE WEATHER
IS NOT EXPECTED.

PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY...THEN AGAIN FROM MONDAY
NIGHT INTO TUESDAY. SEVERE WEATHER IS NOT EXPECTED.

THE UPCOMING RAIN CHANCES...COMBINED WITH ONGOING SNOW MELT IN
MINNESOTA...WILL LEAD TO MINOR TO POSSIBLY MODERATE FLOODING ALONG
STREAMS AND RIVERS IN NORTHERN IOWA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 5:27 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Marshall, Tama48 min
Mar 20, 11:11 AM CDTRiver Flood WarningDMXBlack Hawk8 days

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.